Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 24, 2012, 5:57 AM MDT for Roosevelt County, Valley County, Montana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 5:57 AM MDT (11:57 UTC)
- Expired
- Jun 24, 2012, 7:00 AM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Roosevelt County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 12.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:22 AM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 24, 4:22 AM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 422 AM MDT SUN JUN 24 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY... SHORTWAVE HAS MOVED INTO PHILLIPS AND VALLEY COUNTIES EARLY THIS MORNING AND PRODUCED A FEW STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL PERSIST THROUGH THE EARLY MORNING HOURS BEFORE MOVING TO THE NORTHEAST. OTHERWISE...MID LEVEL CAP WILL BUILD INTO THE AREA TODAY LIMITING THUNDERSTORM DEVELOPMENT. UPPER RIDGE WILL DOMINATE THE WEATHER OVER NORTHEAST MONTANA THROUGH MONDAY...MAKING FOR HOT TEMPERATURES. A PERSISTENT SURFACE PATTERN FEATURING LOW PRESSURE TO THE SOUTHWEST AND HIGH PRESSURE TO THE NORTHEAST WILL DRIVE EAST WINDS AT 15 TO 30 MPH THROUGH AT LEAST THIS EVENING. THE CURRENT TIMING OF THE LAKE WIND ADVISORY EXPIRING THIS EVENING FOR FORT PECK LAKE LOOKS GOOD. MONDAY TEMPERATURES WILL FURTHER RISE AS THE THERMAL RIDGE PUSHES IN FROM THE SOUTH. EXPECT HIGHS TO REACH THE 90S AT MOST LOCATIONS...WITH A FEW TRIPLE DIGIT READINGS OVER THE SOUTH. CURRENT THINKING IS THAT THE CAP WILL ERODE ACROSS THE SOUTH BY EVENING...THANKS TO A WEAK SURFACE LOW AND WEAK SHORTWAVE FEATURES ALOFT. WITH POTENTIAL INSTABILITY LOOKING RATHER IMPRESSIVE AT 4000 TO 4500 J/KG AND A FAVORABLE SHEAR PROFILE SOME OF THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE. MAY SEE A FEW STORMS MOVE THROUGH THE AREA MONDAY NIGHT WITH A SHORTWAVE ON SOUTHWEST FLOW ALOFT AS THE RIDGE MOVES TO THE EAST. UPPER TROUGH MOVES INTO WESTERN MONTANA ON TUESDAY. COLD FRONT WILL MOVE THROUGH EASTERN MONTANA. VERY DRY AIRMASS MOVING IN BEHIND THE FRONT AND LACK OF SHORTWAVE DYNAMICS WILL LIMIT THUNDERSTORM DEVELOPMENT. WILL MENTION A SLIGHT CHANCE OVER PARTS OF THE AREA. FORRESTER/GILCHRIST .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... UPPER TROUGH OFF THE PACIFIC NW COAST...INTENSIFIES INTO A TIGHT LITTLE SYSTEM AS IT KICKS NE INTO CANADA. THIS DOES BRING A STRONG COLD FRONT ACROSS NE MT TUE NIGHT. THE WINDOW OF INSTABILITY IS NARROW...WITH THE MAIN UPPER DYNAMICS TO OUR N. THIS ALSO DRAWS IN VERY DRY AIR FROM THE SW U.S. INTO THE SYSTEM...QUICKLY SWEEPING AWAY AND VERY HUMID SSE LOW-LEVEL FLOW. THUS EXPECT ONLY A VERY LIMITED AMOUNT OF CONVECTION ALONG AND AFTER THE COLD FRONT PASSAGE...AND SO HAVE LOWERED POPS. LAST 2 GFS MODEL RUNS HAVE SHOWN UP TO 65 KT WIND AT 850 MB BEHIND THE FRONT. OTHER MODELS UP TO 45 KT. WITH STRONG COLD ADVECTION... WINDS AT THIS LEVEL LIKELY TO MIX TO SURFACE EVEN AT NIGHT...SO IT WILL WINDY TUE NIGHT/WED...AND COOLER WED. THE REST OF THE PERIOD HAS A DRY UPPER RIDGE OVER THE AREA...WITH SLOWLY RISING 500 MB HEIGHTS AND THICKNESSES THU THRU SAT. TEMPS WARM BACK UP TO AROUND 90. MODELS IN GOOD AGREEMENT THRU THIS TIME PERIOD. SUNDAY DAY 8 THOUGH...MODELS DEVELOP DIFFERENCES ON WHETHER OR NOT TO START MOVING A TROUGH FROM THE W TOWARD OUR AREA. WILL STAY MAINLY DRY UNTIL THIS BETTER RESOLVED. SIMONSEN && .AVIATION... SCATTERED STRONG THUNDERSTORMS N OF THE MISSOURI RIVER THIS MORN...MAY BRIEFLY REDUCE VISIBILITY TO TO 2 TO 3 MILES WITH GUSTY WINDS TO 40 KT AND SMALL HAIL. CEILING WILL STAY VFR SCATTERED TO BROKEN LAYERS 5 TO 10 KT FT AGL. ONE OF TWO OF THESE MAY BE SEVERE WITH LARGE HAIL. OTHERWISE...VFR UNDER MAINLY CLEAR SKIES. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 23, 2:30 PM MDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MDT SAT JUN 23 2012 MTZ016-017-021>023-241100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 230 PM MDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT THROUGH SUNDAY EVENING FOR FORT PECK LAKE FOR SOUTHEAST WINDS OF 15 TO 30 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 24, 2:08 AM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
208 AM MDT SUN JUN 24 2012
MTZ017-022-023-240915-
GARFIELD-MCCONE-VALLEY-
208 AM MDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 315 AM MDT.
AT 203 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE PINES REC AREA...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
DUCK CREEK REC AREA...
FORT PECK...
FRAZER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4832 10601 4804 10584 4801 10584 4801 10583
4776 10568 4759 10645 4789 10670
TIME...MOT...LOC 0808Z 227DEG 32KT 4786 10648
GFF
WEATHER.GOV/GLASGOWSpecial weather statement, Jun 24, 2:45 AM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
245 AM MDT SUN JUN 24 2012
MTZ017-061-240945-
VALLEY-
245 AM MDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...
UNTIL 345 AM MDT.
AT 241 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HINSDALE...MOVING EAST AT 40
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
OPHEIM...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4848 10605 4839 10723 4851 10722 4851 10719
4857 10719 4857 10721 4887 10721 4891 10720
4891 10718 4899 10718 4899 10624
TIME...MOT...LOC 0845Z 252DEG 35KT 4856 10704
GFF
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:43 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jun 24, 2:08 AM MDT | Special Weather Statement | GGW | McCone | 67 min |
| Jun 24, 2:43 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jun 24, 2:45 AM MDT | Special Weather Statement | GGW | Valley | 60 min |
| Jun 24, 3:06 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 39 min |
| Jun 24, 3:43 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 62 min |
| Jun 24, 4:31 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jun 24, 4:53 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 67 min |
| Jun 24, 6:55 AM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt | 65 min |
| Jun 24, 7:25 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 65 min |
| Jun 24, 7:35 AM MDT | Special Weather Statement | GGW | Valley | 55 min |
| Jun 24, 8:20 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 40 min |
| Jun 24, 8:28 AM MDT | Special Weather Statement | GGW | Daniels | 62 min |
| Jun 24, 9:02 AM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 58 min |
| Jun 24, 10:08 AM MDT | Special Weather Statement | GGW | Roosevelt | 52 min |
| Jun 24, 10:47 AM MDT | Special Weather Statement | GGW | Richland, Roosevelt | 43 min |
| Jun 24, 10:51 AM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 7 hr |
| Jun 24, 10:57 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 33 min |
| Jun 24, 11:27 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 63 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.